Doxycycline is frequently prescribed to treat urogenital infections or acne vulgaris. A 39-year-old man was prescribed doxycycline as a treatment for his skin infection. He took each tablet on an empty stomach in the morning, and just before going to bed with insufficient water. After taking the prescribed medication for approximately 3 weeks, he was diagnosed with esophageal ulcer. He had not experienced these symptoms before, and the drug label says that doxycycline rarely causes esophageal ulcer. After discontinuing the medication, the symptoms disappeared. Using the World Health Organization-Uppsala Monitoring Center criteria, the causality for doxycycline-induced esophageal ulcer was evaluated as “possible.” Additionally, using the Naranjo scale and Korean causality assessment algorithm (Ver. 2), the causality was evaluated as “probable.” Previous reports have stated that most patients who took doxycycline with insufficient water just before going to bed or in the supine position developed esophageal ulcer. Therefore, all patients taking doxycycline must be provided with detailed instructions about the appropriate administration methods.